|failed rebetron, now have neuropathy and joint pain
Feb 7, 2001
hi doc, my hiv health is good, been on d4t, 3tc, viracept for 3 years without neuropathy. i did rebetron for 8 months unfortunately failed. i am left with neuropathy almost completely in hands, which hadn't been a problem before rebetron. also, i am having joint pain particularly in the hands, the thumb is almost inoperable. i believe there is some slight joint swelling. any thoughts on why this happened. i've still got plenty of nerve. i'd like to try consensus interferon 5 x weekly if my doc will let me, which i doubt. what do you think? thanks in advance!
Response from Dr. Dieterich
Dear Thanks, There is a small incidence of neuropathy that is associated with both hepatitis C and interferon. I would suggest that you ask your MD to check you for cryoglobulins. They can cause neuropathy. In addition, ask your MD to check your serum lactate level. Mitochondrial toxicity of the nucleosides can also cause neuropathy. Pegylated interferon might be a better bet now that it is approved. Good luck! DTD
pegylated interferon clinical trials
- Itchy Rash During Window Period
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Chills After Mutual Masturbation Worried I Have HIV
- How Does Cervical Cancer Affect Your Reproductive System?
- How Long Does Chlamydia Take To Show?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.